Alert archive / Michigan / Freeze Warnings in 2011
Freeze Warning 2, NWS Marquette, MI
NWS Marquette, MI issued this freeze warning at Sep 15, 2011, 4:55 AM EDT for 12 counties in Michigan. It took effect at Sep 15, 2011, 11:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2011, 4:55 AM EDT (08:55 UTC)
- In effect from
- Sep 15, 2011, 11:00 PM EDT
- Expired
- Sep 16, 2011, 9:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Baraga County, MI, Delta County, MI, Dickinson County, MI, Gogebic County, MI, Houghton County, MI, Iron County, MI, Luce County, MI, Marquette County, MI, Menominee County, MI, Ontonagon County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 26 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
535 WWUS73 KMQT 150855 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 455 AM EDT THU SEP 15 2011 ...VERY COLD CONDITIONS EXPECTED LATE TONIGHT INTO FRIDAY MORNING... .MOSTLY CLEAR SKIES AND LIGHT WINDS ASSOCIATED WITH HIGH PRESSURE OVER THE REGION TONIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE 20S AND LOWER 30S ACROSS MUCH OF UPPER MICHIGAN...ESPECIALLY AWAY FROM THE MODERATING INFLUENCE OF THE GREAT LAKES. MIZ002-004>007-009>014-084-085-151700- /O.NEW.KMQT.FZ.W.0002.110916T0300Z-110916T1300Z/ ONTONAGON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON- MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...ONTONAGON...L'ANSE...GWINN... MARQUETTE...GRAND MARAIS...MUNISING...NEWBERRY...IRONWOOD... IRON RIVER...IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE... MANISTIQUE...KENTON...SIDNAW...SENEY 455 AM EDT THU SEP 15 2011 /355 AM CDT THU SEP 15 2011/ ...FREEZE WARNING IN EFFECT FROM 11 PM EDT /10 PM CDT/ THIS EVENING TO 9 AM EDT /8 AM CDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM EDT /10 PM CDT/ THIS EVENING TO 9 AM EDT /8 AM CDT/ FRIDAY. HAZARDOUS WEATHER... * EXPECT TEMPERATURES TO FALL BELOW FREEZING ACROSS MUCH OF UPPER MICHIGAN LATE THIS EVENING AND OVERNIGHT...ESPECIALLY OVER INLAND LOCATIONS. LOW TEMPERATURES FRIDAY MORNING WILL FALL INTO THE MID AND UPPER 20S INLAND TO THE LOWER 30S NEAR THE GREAT LAKES. IMPACTS... * SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION WILL BE DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ001-003-151700- /O.NEW.KMQT.FR.Y.0005.110916T0600Z-110916T1300Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 455 AM EDT THU SEP 15 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. HAZARDOUS WEATHER... * EXPECT AREAS OF FROST TO DEVELOP LATE TONIGHT INTO EARLY FRIDAY AS TEMPERATURES FALL INTO THE LOW TO MID 30S AWAY FROM THE MODERATING INFLUENCE OF LAKE SUPERIOR. IMPACTS... * SENSITIVE OUTDOOR PLANTS WILL BE KILLED OR STRESSED IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JLB
3 follow-up statements
289 WWUS73 KMQT 151649 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1249 PM EDT THU SEP 15 2011 ...VERY COLD CONDITIONS EXPECTED LATE TONIGHT INTO FRIDAY MORNING... .MOSTLY CLEAR SKIES AND LIGHT WINDS ASSOCIATED WITH HIGH PRESSURE OVER THE REGION TONIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE 20S AND LOWER 30S ACROSS MUCH OF UPPER MICHIGAN...ESPECIALLY AWAY FROM THE MODERATING INFLUENCE OF THE GREAT LAKES. MIZ002-004>007-009>014-084-085-160100- /O.CON.KMQT.FZ.W.0002.110916T0300Z-110916T1300Z/ ONTONAGON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON- MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...ONTONAGON...L'ANSE...GWINN... MARQUETTE...GRAND MARAIS...MUNISING...NEWBERRY...IRONWOOD... IRON RIVER...IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE... MANISTIQUE...KENTON...SIDNAW...SENEY 1249 PM EDT THU SEP 15 2011 /1149 AM CDT THU SEP 15 2011/ ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM EDT /10 PM CDT/ THIS EVENING TO 9 AM EDT /8 AM CDT/ FRIDAY... HAZARDOUS WEATHER... * EXPECT TEMPERATURES TO FALL BELOW FREEZING ACROSS MUCH OF UPPER MICHIGAN LATE THIS EVENING AND OVERNIGHT...ESPECIALLY OVER INLAND LOCATIONS. LOW TEMPERATURES FRIDAY MORNING WILL FALL INTO THE MID AND UPPER 20S INLAND TO THE LOWER 30S NEAR THE GREAT LAKES. IMPACTS... * SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION WILL BE DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ001-003-160100- /O.CON.KMQT.FR.Y.0005.110916T0600Z-110916T1300Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 1249 PM EDT THU SEP 15 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... HAZARDOUS WEATHER... * EXPECT AREAS OF FROST TO DEVELOP LATE TONIGHT INTO EARLY FRIDAY AS TEMPERATURES FALL INTO THE LOW TO MID 30S AWAY FROM THE MODERATING INFLUENCE OF LAKE SUPERIOR. IMPACTS... * SENSITIVE OUTDOOR PLANTS WILL BE KILLED OR STRESSED IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TITUS
184 WWUS73 KMQT 160012 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 812 PM EDT THU SEP 15 2011 ...VERY COLD CONDITIONS EXPECTED LATE TONIGHT INTO FRIDAY MORNING... .MOSTLY CLEAR SKIES AND LIGHT WINDS ASSOCIATED WITH HIGH PRESSURE OVER THE REGION TONIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE 20S AND LOWER 30S ACROSS MUCH OF UPPER MICHIGAN...ESPECIALLY AWAY FROM THE MODERATING INFLUENCE OF THE GREAT LAKES. MIZ002-004>007-009>014-084-085-161300- /O.CON.KMQT.FZ.W.0002.110916T0300Z-110916T1300Z/ ONTONAGON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON- MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...ONTONAGON...L'ANSE...GWINN... MARQUETTE...GRAND MARAIS...MUNISING...NEWBERRY...IRONWOOD... IRON RIVER...IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE... MANISTIQUE...KENTON...SIDNAW...SENEY 812 PM EDT THU SEP 15 2011 /712 PM CDT THU SEP 15 2011/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ FRIDAY... HAZARDOUS WEATHER... * EXPECT TEMPERATURES TO FALL BELOW FREEZING ACROSS MUCH OF UPPER MICHIGAN LATE THIS EVENING AND OVERNIGHT...ESPECIALLY OVER INLAND LOCATIONS. LOW TEMPERATURES FRIDAY MORNING WILL FALL INTO THE MID AND UPPER 20S INLAND TO THE LOWER 30S NEAR THE GREAT LAKES. IMPACTS... * SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION WILL BE DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ001-003-161300- /O.CON.KMQT.FR.Y.0005.110916T0600Z-110916T1300Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 812 PM EDT THU SEP 15 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... HAZARDOUS WEATHER... * EXPECT AREAS OF FROST TO DEVELOP LATE TONIGHT INTO EARLY FRIDAY AS TEMPERATURES FALL INTO THE LOW TO MID 30S AWAY FROM THE MODERATING INFLUENCE OF LAKE SUPERIOR. IMPACTS... * SENSITIVE OUTDOOR PLANTS WILL BE KILLED OR STRESSED IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ VOSS
258 WWUS73 KMQT 160913 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 513 AM EDT FRI SEP 16 2011 ...VERY COLD CONDITIONS EXPECTED EARLY THIS MORNING... .MOSTLY CLEAR SKIES AND LIGHT WINDS ASSOCIATED WITH HIGH PRESSURE OVER THE REGION EARLY THIS MORNING WILL ALLOW TEMPERATURES TO FALL INTO THE 20S AND LOWER 30S ACROSS MUCH OF UPPER MICHIGAN...ESPECIALLY AWAY FROM THE MODERATING INFLUENCE OF THE GREAT LAKES. MIZ002-004>007-009>014-084-085-161300- /O.CON.KMQT.FZ.W.0002.000000T0000Z-110916T1300Z/ ONTONAGON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON- MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...ONTONAGON...L'ANSE...GWINN... MARQUETTE...GRAND MARAIS...MUNISING...NEWBERRY...IRONWOOD... IRON RIVER...IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE... MANISTIQUE...KENTON...SIDNAW...SENEY 513 AM EDT FRI SEP 16 2011 /413 AM CDT FRI SEP 16 2011/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... HAZARDOUS WEATHER... * EXPECT TEMPERATURES TO FALL BELOW FREEZING ACROSS MUCH OF UPPER MICHIGAN EARLY THIS MORNING...ESPECIALLY OVER INLAND LOCATIONS. LOW TEMPERATURES THIS MORNING WILL RANGE FROM THE MID AND UPPER 20S INLAND TO THE LOWER 30S NEAR THE GREAT LAKES. IMPACTS... * SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION WILL BE DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ001-003-161300- /O.CON.KMQT.FR.Y.0005.000000T0000Z-110916T1300Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 513 AM EDT FRI SEP 16 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... HAZARDOUS WEATHER... * EXPECT AREAS OF FROST EARLY THIS MORNING AS TEMPERATURES FALL TO 30 TO 35 AWAY FROM THE MODERATING INFLUENCE OF LAKE SUPERIOR. IMPACTS... * SENSITIVE OUTDOOR PLANTS WILL BE KILLED OR STRESSED IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KC
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this freeze warning went out at Sep 15, 1:03 AM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Sep 15, 1:03 AM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 103 AM EDT THU SEP 15 2011 UPDATED FOR 06Z AVIATION DISCUSSION .SHORT TERM /THROUGH 00Z FRIDAY/... WEATHER THROUGH THURSDAY WILL BE LARGELY DRIVEN BY A 500MB LOW THAT IS CURRENTLY SITTING JUST SW OF JAMES BAY. A SHORTWAVE IS CURRENTLY ROTATING AROUND THE W SIDE OF THE LOW...OR JUST N/NW OF THE CWA. THE SFC LOW BENEATH THIS SYSTEM IS LOCATED OVER JAMES BAY...WITH A TROUGH EXTENDING S OVER THE LOWER GREAT LAKES. SFC HIGH PRESSURE IS CURRENTLY CENTERED FROM THE SASK/MB BORDER DOWN INTO SD...RESULTING IS NW FLOW IN THE LOW LEVELS OVER THE CWA. AT 850MB...TEMPS ARE CURRENTLY BETWEEN -1C SE AND -3C NW...MAKE TEMPERATURE DIFFERENCES BETWEEN LAKE SUPERIOR AND 850MB AROUND 16-20C. THIS IS RESULTING IN SCATTERED TO NUMEROUS RAIN SHOWERS DOWNWIND OF LAKE SUPERIOR...WITH SOME SLEET OR GRAUPEL NOTED UNDER SOME OF THE STRONGER SHOWERS. FOR THE REST OF TODAY INTO TONIGHT...THE 500MB SHORTWAVE WILL ROTATE TO THE NW BORDER OF THE CWA BY 00Z THURSDAY...MOVING TO THE SE BORDER AROUND 06Z THURSDAY. THE SFC HIGH PRESSURE CENTER WILL MOVE TO CENTRAL MN BY 12Z...BRINGING DRIER AIR INTO THE FAR WRN CWA. 850MB TEMPS WILL SLOWLY COOL TO BETWEEN -2C SE TO -5C N/NW BY 12Z. INCREASED DEEP MOISTURE WILL MOVE THROUGH TONIGHT...EXCEPT OVER THE FAR W AND DRIER AIR STARTS TO WORK IN AS NOTED PREVIOUSLY. WITH ALL THAT IN MIND...EXPECT AN INCREASE IN PRECIPITATION COVERAGE THIS EVENING AND TONIGHT...WITH A MIX OF LAKE EFFECT AND SYNOPTIC PRECIP. PRECIP TYPE LOOKS TO BE PRIMARILY RAIN AS LOW LEVELS /BELOW 900MB/ ENOUGH ABOVE 0C TO KEEP SNOW FROM FORMING. THERE SHOULD BE EMBEDDED SLEET/GRAUPEL IN SOME OF THE CONVECTION AS THE SHORTWAVE MOVES OVER...ACTING TO INTENSIFY CONVECTION. COLDEST OVERNIGHT LOWS WILL BE IN THE MID 30S...JUST ABOVE THE FREEZING MARK. THURSDAY WILL SEE CONTINUED LAKE EFFECT PRECIP...ENDING W TO E THROUGH THE DAY AS HIGH PRESSURE CONTINUES TO BUILD INTO THE AREA. MODELS SHOW ANOTHER MUCH WEAKER 500MB SHORTWAVE PUSHING THROUGH BETWEEN 12Z AND 18Z...WHICH WILL LIKELY ACT TO INCREASE COVERAGE OF THE SHOWERS DURING THE MORNING. IT WILL BE ANOTHER COOL DAY WITH HIGHS PRIMARILY FROM NEAR 50 TO THE MID 50S...BUT A FEW LOCATIONS MAY NOT GET ABOVE 50 AT ALL. .LONG TERM /THU NIGHT THRU WED/... STAGE WILL BE SET FOR A HARD FREEZE ACROSS MUCH OF THE FCST AREA THU NIGHT. SKIES WILL BECOME CLEAR ACROSS MOST OF THE FCST AREA...AND SFC HIGH PRES SETTLING OVER WI/SRN UPPER MI WILL RESULT IN WINDS DIMINISHING TO CALM...EXCEPT CLOSE TO THE GREAT LAKES DUE TO COLD AIR DRAINING TO THE LAKES. WITH DRY COLUMN (PRECIPITABLE WATER ONLY 30-40PCT OF NORMAL)...IT WILL BE A STRONG RADIATIONAL COOLING NIGHT. MIN TEMPS IN THE LWR 20S LOOK LIKELY IN THE TRADITIONAL COLD SPOTS...BUT EVEN ELSEWHERE...MID/UPPER 20S SHOULD BE COMMON. LOCATIONS RIGHT ALONG THE SHORES OF THE GREAT LAKES WILL SEE TEMPS STAY ABOVE FREEZING...BUT PROBABLY WON'T HAVE TO GO VERY MUCH INLAND TO SEE FROST. A LITTLE WIND STIRRING ON THE KEWEENAW AND LINGERING CLOUDS OFF THE LAKE FROM GRAND MARAIS-NEWBERRY EASTWARD FOR A GOOD PART OF THE NIGHT SHOULD WORK TO KEEP MIN TEMPS MOSTLY ABOVE FREEZING IN THOSE AREAS AS WELL. RECORD LOW TEMP FOR FRI HERE AT THE NWS OFFICE IS 30F. SHOULD HAVE A GOOD CHANCE OF BREAKING THAT. IF TEMP FALLS BLO 26F...IT WILL BE THE COLDEST FOR SO EARLY IN THE SEASON. EVEN THOUGH CENTER OF SFC HIGH PRES WILL BE SHIFTING TO NEW ENGLAND FRI/SAT...QUIET WEATHER WILL CONTINUE ACROSS UPPER MI AS RIDGING EXTENDS BACK W TO THE WESTERN GREAT LAKES. MOSTLY SUNNY DAYS/CLEAR NIGHTS AND GRADUAL WARMING WILL BE THE RULE UNDER MODERATING AIRMASS AND DEVELOPING WEAK WAA. HIGHS IN THE UPPER 50S/LWR 60S FRI SHOULD WARM TO THE MID/UPPER 60S SAT. WILL LIKELY SEE SOME PATCHY FROST IN THE INTERIOR FRI NIGHT UNDER LIGHT WINDS AND LINGERING DRY COLUMN (PRECIPITABLE WATER 40-50PCT OF NORMAL). SUN THRU WED...AFTER THE CURRENT COLD SPELL...WARMER WEATHER WILL BE THE RULE NEXT WEEK WITH TEMPS LIKELY AT OR ABOVE NORMAL AS MAIN BAND OF WESTERLIES RETREATS N AND FLOW BECOMES MORE ZONAL ACROSS CANADA...ESPECIALLY MID TO LATE WEEK. COULD BE QUITE WARM LATE IN THE WEEK. TO BEGIN THE PERIOD...PACIFIC FLOW INTO THE WRN CONUS WILL SEND A COUPLE OF SHORTWAVE TROFS INLAND. THE FIRST WILL SHIFT ACROSS THE UPPER GREAT LAKES SUN/EARLY MON AND THE SECOND ROUGHLY TUE/WED. THERE IS MUCH MORE SPREAD IN TIMING/DEPTH OF THE LATTER SHORTWAVE. MOST OF THE RECENT ECMWF RUNS HAVE BEEN DEEPER...SHOWING SYSTEM CLOSING OFF IN THE MID LEVELS AND ONLY DRIFTING THRU THE MISSISSIPPI VALLEY THEREAFTER AS MAIN WESTERLIES RETREAT N. RESULT WOULD BE A POTENTIALLY WET PERIOD MID TO LATE WEEK. PER HPC DISCUSSION...WILL LEAN AWAY FROM THE RECENT SLOWER/MORE AMPLIFIED SOLUTIONS FOR THE SECOND SHORTWAVE...BUT THAT WOULD MAINLY IMPACT THE FCST BEYOND WED. WITH THE TWO SHORTWAVE TROFS AFFECTING THE AREA...FCST WILL INCLUDE CHC POPS SUN/SUN NIGHT AND TUE/TUE NIGHT. && .AVIATION /FOR THE 06Z TAF ISSUANCE/... -SHRA WAS INCLUDED AT ALL SITES AT LEAST TEMPORARILY PRIOR TO 12Z AS MID LEVEL DISTURBANCE SWINGS ACROSS THE AREA. AS BROAD HIGH PRESSURE OVER THE NORTHERN PLAINS MAKES ITS WAY INTO UPPER MICHIGAN...RESULTING IN A SLOW DRYING PROCESS WITH DIMINISHING WINDS WEST TO EAST DURING THE DAYLIGHT HOURS. && .MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/... AS LOW PRESSURE CONTINUES TO EXIT NORTHEAST ACROSS JAMES BAY...LARGE HIGH PRESSURE WILL BEGIN TO SLIDE IN FROM SOUTH CENTRAL CANADA. NW WINDS OF 20 TO 30KTS WILL CONTINUE THROUGH TONIGHT. EXPECT THE AREA OF HIGH PRESSURE TO CENTER ITSELF OVER MINNESOTA TUESDAY MORNING...BEFORE SLOWLY WORKING ACROSS THE LOWER GREAT LAKES BY FRIDAY EVENING...AND THE NEW ENGLAND STATES SATURDAY NIGHT. IN THE WAKE OF THE HIGH...A TROUGH OF LOW PRESSURE WILL SHIFT EAST ACROSS THE PLAINS STATES SUNDAY...AND ACROSS LAKE SUPERIOR MONDAY. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN...NONE. LAKE SUPERIOR...NONE. LAKE MICHIGAN...NONE. && SHORT TERM...TITUS LONG TERM...ROLFSON AVIATION...KF MARINE...TITUS
Hazardous weather outlook, Sep 14, 4:43 PM EDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 443 PM EDT WED SEP 14 2011 MIZ001>004-007-009>014-084-085-151200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-LUCE-GOGEBIC-IRON- DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- NORTHERN SCHOOLCRAFT- 443 PM EDT WED SEP 14 2011 /343 PM CDT WED SEP 14 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD FROST AND A HARD FREEZE IS EXPECTED THURSDAY NIGHT AWAY FROM THE GREAT LAKES. THE COLD WEATHER WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. FROST MAY ALSO OCCUR CLOSE TO THE GREAT LAKES SHORES. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ005-151200- MARQUETTE- 443 PM EDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE LAKE SUPERIOR BEACHES OF MARQUETTE COUNTY TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE LAKE SUPERIOR BEACHES OF MARQUETTE COUNTY THURSDAY. WIDESPREAD FROST AND A HARD FREEZE IS EXPECTED THURSDAY NIGHT AWAY FROM LAKE SUPERIOR. THE COLD WEATHER WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. FROST MAY ALSO OCCUR CLOSE TO LAKE SUPERIOR. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ006-151200- ALGER- 443 PM EDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE LAKE SUPERIOR BEACHES OF ALGER COUNTY TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS ALONG THE LAKE SUPERIOR BEACHES OF ALGER COUNTY THURSDAY. WIDESPREAD FROST AND A HARD FREEZE IS EXPECTED THURSDAY NIGHT AWAY FROM LAKE SUPERIOR. THE COLD WEATHER WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. FROST MAY ALSO OCCUR CLOSE TO LAKE SUPERIOR. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-151200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 443 PM EDT WED SEP 14 2011 /343 PM CDT WED SEP 14 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-151200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 443 PM EDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. ROLFSON
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 4:55 AM EDT | Frost Advisory | MQT | Houghton, Keweenaw | 28 hr |
Nearby
Freeze Warnings in Michigan, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.